Flood, Northern St. Lawrence
- When
- January 11, 2:00 AM EST to 10:00 AM EST
- Where
- Northern St. Lawrence forecast zone
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Ice and water on the St Regis River resulted in minor flooding in the Winthrop and Brasher areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Ice and water on the St Regis River resulted in minor flooding in the Winthrop and Brasher areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 10, 9:07 PM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 907 PM EST SAT JAN 10 2004 HI PRES CNTRD SRN OVR OH/WV WITH RDG NE ACRS NEW YORK STATE. WNDS HV BCM LIGHT ACRS FA...THUS WL ISSUE UPDATE SIMPLY TO REFLECT THIS AS THE FCST CORRECTLY INDCS THIS. OTRW NO CHGS. TEMPS AND DEW PTS WELL BELOW ZERO...THUS TEMP FCST ABOUT ON TARGET. NXT WX SYS IS A CLIPPER SYSTEM WHICH WL MOV ACRS THE GRTLKS RGN SUNDAY...APPROACHING OUR CWA SUNDAY NIGHT. PREVIOUS FCSTR BROUGHT BULK OF PRECIP IN SUN NITE INTO MON MORNING. ...ALTHO IT WL BEGIN IN ST LAW VALLEY AND ADIRONDACKS OF NORTHERN NEW YORK IN THE AFTERNOON. AS NOTED IN PREVIOUS DISCUSSION...LIMITED AMT OF MOISTURE WITH THIS SYSTEM...THUS NOT GOING WITH MUCH SNOW ACCUM. BRIEF MODERATE SPELL SUNDAY AND MONDAY...ENDS WITH TEMPS FALLING DURING DAY TUESDAY AS NEXT ARCTIC AIR MASS MOVES INTO OUR AREA. .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. SFH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 621 AM EST SAT JAN 10 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-101308- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 621 AM EST SAT JAN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT... AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A LOW PRESSURE AREA MOVING SOUTHEAST FROM CANADA WILL BRING A CHANCE OF SNOW TO THE REGION SUNDAY NIGHT AND MONDAY. AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE REGION ON TUESDAY WITH A CHANCE OF SNOW SHOWERS. THIS COLD FRONT WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION TUESDAY NIGHT...THAT WILL LAST THROUGH THE END OF THE WEEK...WITH LOW TEMPERATURES FALLING WELL BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383273.